Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 55, NWS Milwaukee, WI

July 3, 2001Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 3, 2001, 6:39 PM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2001, 6:39 PM CDT (23:39 UTC)
Expired
Jul 3, 2001, 7:15 PM CDT
In force
36 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

Counties Green Lake County, WI, Marquette County, WI

The radar

The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 032339
SVRMKE

WIC047-077-040015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
639 PM CDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN
  GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 715 PM CDT

* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF NESHKORO...OR ABOUT 17
  MILES WEST OF BERLIN...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRINCETON AT 650 PM CDT.
  GREEN LAKE AT 700 PM CDT.

IF YOU ARE IN THET PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY!

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:55 PM CDT, 44 minutes earlier.

Area forecast discussion, Jul 3, 5:55 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT TUE JUL 3 2001

FORECAST FOCUS ON CURRENT PRECIPITATION TRENDS.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DURING THE PAST FEW HOURS
OVER THE CWA. THESE STORMS ARE OCCURRING AHEAD OF AN APPORACHING
TROUGH OF LOW PRESSURE EXTENDING FROM NORTH CENTRAL WISCONSIN TO
CENTRAL IOWA. THE STORMS ARE OCCURING IN A RIDGE OF CAPES FROM 1500
TO 2500 J/KG...LIFTED INDICES OF -4 TO -6...AS WELL AS GOOD SURFACE
MOISTURE FLUX CONVERGENCE FROM THE LAPS MODEL. DEW POINTS IN THE
AREA ARE HELPING WITH VALUES RANGING FROM THE MID 60S TO 70 DEGREES.

NEW MESOETA PREDICTS THAT THIS RIDGE OF HIGH INSTABILITY EMINATING
FROM CENTRAL IOWA WILL LINGER OVER SOUTHERN WISCONSIN THOUGH THE
NIGHTTIME HOURS. HOWEVER THE STORMS MAY BE HARD PRESSED TO CONTINUE
WITH THE LOSS OF HEATING AND THE FACT THAT THE BEST INSTABILITIES
WILL REMAIN TO OUR SOUTHWEST. FOR THE TIME BEING WILL ONLY MENTION
EVENING WORDING FOR PRECIPITATION AND WAIT TO SEE IF THE STORMS DIE
OUT AFTER THE SUN SETS.

.MKX...NONE.

KURIMSKI

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.